Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Albuquerque NM

Local resource for hormone replacement therapy in Albuquerque, NM. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

Gileen Gleason Elder, MD
(505) 843-6168
201 Cedar St SE
Albuquerque, NM
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Ia Coll Of Med, Iowa City Ia 52242
Graduation Year: 1985

Data Provided By:
Kelly Lane Caperton
(505) 563-6381
201 Cedar Se Suite 507
Albuquerque, NM
Specialty
Obstetrics & Gynecology

Data Provided By:
Rebecca H Moran
(505) 272-8950
2211 Lomas Blvd Ne
Albuquerque, NM
Specialty
Neonatal-Perinatal Medicine

Data Provided By:
Elizabeth J Gage Hume, MD
(505) 247-4091
201 Cedar St SE Ste 5600
Albuquerque, NM
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Nm Sch Of Med, Albuquerque Nm 87131
Graduation Year: 1975
Hospital
Hospital: Presbyterian Hospital, Albuquerque, Nm

Data Provided By:
Michael Greg Flax, MD
(505) 292-5534
8120 Constitution Place North East South
Albuquerque, NM
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Dalhousie Univ, Fac Of Med, Halifax, Ns, Canada
Graduation Year: 1975

Data Provided By:
Virginia Taylor Floyd, MD
(505) 255-4374
4408 Royene Ave NE
Albuquerque, NM
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Va Commonwealth Univ, Med Coll Of Va Sch Of Med, Richmond Va 23298
Graduation Year: 1980

Data Provided By:
Bruno John Caridi, MD
201 Cedar South East 5th F
Albuquerque, SD
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: St George'S Univ, Sch Of Med, St George'S, Grenada
Graduation Year: 2000

Data Provided By:
Lisa Eileen Moore, MD
2211 Lomas Blvd NE
Albuquerque, NM
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Duke Univ Sch Of Med, Durham Nc 27710
Graduation Year: 1996

Data Provided By:
Alan Garlett Waxman, MD
(505) 272-1269
2211 Lomas Boulevard North East 4th Floor,
Albuquerque, NM
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Co Sch Of Med, Denver Co 80262
Graduation Year: 1972

Data Provided By:
John Andrewhaws Russell, MD
900 Camino De Salud North East,
Albuquerque, NM
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Eastern Va Med Sch Of The Med Coll Of Hampton Roads, Norfolk Va 23501
Graduation Year: 1993

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help